loading, one second please...

When An Acne Cleanser Attacks!!

Reviewing: Actavis Sodium Sulfacetamide 10%, Sulfur 5%  |  Rating:
rachelreviews By rachelreviews on
Badge: Publisher | Level: 13 | Beauty & Grooming Expertise:
Image for When an acne cleanser attacks!!

I have been using the same medicated cleanser for quite a few years. Some of the brand names for it are Prascion and Plexion. I have used both, but I use the generic right now. A couple of months ago, I experienced some serious excessive dryness on my face from it. I actually got big dry patches!

This was especially weird since you usually hear of people getting such symptoms when first acclimating to a new Rx acne product, yet this was not the case.

I ended up seeing the dermatologist. He prescribed a hydrocortisone valerate cream (Made by Taro) that I had to apply to the dry areas until they cleared up.

He said to step down washing with the cleanser from twice a day to either once a day or every other day, depending on how dry certain parts of my face feel.

Using the cleanser less has helped a lot to control the dryness. The large patches haven't come back. I sometimes get a little bit of flaky skin in certain areas, but it is very minimal.

Nonetheless, with this product, I feel like I am on a seesaw. By using it in an infrequent manner, I alleviate the dryness, but my T-zone (Forehead, nose and chin) gets oily toward the end of the day, and I still get pimples at times. I feel like the oil production and acne-control were more effective when I used the cleanser more. It is hard to strike a balance with it.